How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8753
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now
A new question is answered every 9 seconds

The Hydroxyzine every 2-3 days seems to stop the itching.

Customer Question

The Hydroxyzine every 2-3 days seems to stop the itching. Would you expect that to stop the itching if the itching is from kidney problems?
SEE OTHER RELATED QUESTION THREAD.
Submitted: 10 months ago.
Category: Medical
Expert:  Dr. SH replied 10 months ago.

Thank you for your question.

Itching is due to release of histamine in the body.

Antihistamines like hydroxyzine is something that can relieve itching from any cause, even if it is not from the kidneys.

Regards

Customer: replied 10 months ago.
But if it is from kidney malfunction, this would still help even if it is toxin build up from kidneys not working (instead of allergic reaction)?
Expert:  Dr. SH replied 10 months ago.

With kidney dysfunction itching only happens when the disease is severe.

Your disease is only mild and should not cause itching, not at this stage.

Trust me on that.

Customer: replied 10 months ago.
What do you mean by "not severe"? What aspects are you basing that on, the test results or lack of other symptoms or both? If it was severe, what else would you expect?
Expert:  Dr. SH replied 10 months ago.

Based on the creatinine level.

If it were severe your creatinine level would be very high i.e. more than 4 usually.

If it were severe you would expect retention of fluid in your body, reduced urine output, muscle weakness, shortness of breath among numerous other symptoms.

I answer four follow up questions per thread.

This was your last follow up question on this thread (I answered one in the other thread).

Please start a new thread after this one.

I would appreciate that.

Please rate me again. Thank you.

http://www.justanswer.com/medical/expert-dr-szh/

Related Medical Questions